Alert archive / Mississippi / Flash Flood Warnings in 2019

Flash Flood Warning 7, NWS New Orleans, LA

May 11, 2019Pearl River County, Mississippi

NWS New Orleans, LA issued this flash flood warning at May 11, 2019, 9:19 AM CDT for Pearl River County, Mississippi. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 11, 2019, 9:19 AM CDT (14:19 UTC)
Expired
May 11, 2019, 1:15 PM CDT
In force
4 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
None

County Pearl River County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 2.3 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2019-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1608 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2019-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1608 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
828 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted.

744 
WGUS54 KLIX 111419
FFWLIX
MSC109-111815-
/O.NEW.KLIX.FF.W.0007.190511T1419Z-190511T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New Orleans LA
919 AM CDT Sat May 11 2019

The National Weather Service in New Orleans has issued a

* Flash Flood Warning for...
  Northern Pearl River County in southern Mississippi...

* Until 115 PM CDT.

* At 913 AM CDT, emergency management reported flash flooding across 
  the warned area. Flash flooding is already occurring.

* Some locations that will experience flooding include...
  Poplarville and Hillsdale.

Emergency manager reports Interstate 59 closed near mile marker 32 
in Pearl River County due to flooding. Emergency manager also 
reports several roads and bridges washed out in northern Pearl River 
County. High water rescues are also underway. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Please report flooding to your local law enforcement agency when you
can do so safely.

&&

LAT...LON 3081 8934 3080 8934 3081 8980 3083 8978
      3085 8979 3086 8977 3090 8978 3089 8976
      3092 8975 3094 8976 3100 8973 3101 8951
      3100 8947 3098 8947 3098 8943 3101 8942
      3101 8935

$$

MJH
1 follow-up statement
380 
WGUS74 KLIX 111546
FFSLIX

Flash Flood Statement
National Weather Service New Orleans LA
1046 AM CDT Sat May 11 2019

MSC109-111815-
/O.CON.KLIX.FF.W.0007.000000T0000Z-190511T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pearl River MS-
1046 AM CDT Sat May 11 2019

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 PM CDT FOR
NORTHERN PEARL RIVER COUNTY...

At 1045 AM CDT, Doppler radar and automated rain gauges indicated 
that additional heavy rain was approaching the warne area from 
the south. Flash flooding is already occurring.

Additional rainfall amounts of 1 to 2 inches are possible in the 
warned area within the next 1 to 2 hours. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Move to higher ground now. Act quickly to protect your life.

Stay away or be swept away. River banks and culverts can become
unstable and unsafe.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 3081 8934 3080 8934 3081 8980 3083 8978
      3085 8979 3086 8977 3090 8978 3089 8976
      3092 8975 3094 8976 3100 8973 3101 8951
      3100 8947 3098 8947 3098 8943 3101 8942
      3101 8935

$$

24/RR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at May 11, 3:53 AM CDT, 5 hours 26 minutes earlier.

Area forecast discussion, May 11, 3:53 AM CDT, 5 hours 26 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
353 AM CDT Sat May 11 2019

.SHORT TERM...

Today through Monday...WSW flow continues with MCV moving through
the area producing ongoing showers and thunderstorms as of 4am
CDT east of the I-55. Dewpoints inside and east of the MCV are in
the lower to mid 70s with drier air just to the west in the mid
to upper 60s. Believe that as the MCV pushes east and north some
of that slightly drier air will work its way into the entire
region and allow for a period of dryness through much of the
morning. HRRR runs show this lasting through the morning with the
atmosphere recovering by mid afternoon with showers and
thunderstorms likely returning into the evening hours. Possibly
some of these may be strong to severe with heavy rainfall. Another
shortwave moves along the flow early Sunday...pulling the weak
cold front into the region allowing for showers and thunderstorms
to continue. Flash Flood Watch will stand due to the heavy
rainfall across large portions of the region the last two days and
the threat of more the next 48 hours. front looks to push out
sunday evening with drier conditions very likely. NW flow Monday
as low cuts off over the Great Lakes helps keep depper moisture
and boundary with showers and thunderstorms to the south across
the northern Gulf. Strong model agreement through period allows
for higher than normal confidence in the forecast. ABS

.LONG TERM...

Models not in agreement with placement of systems nor with the
timing as a whole...especially as we move towards the latter
portions of next week. average to below average confidence in the
forecast for the medium range due to these issues. Weak shortwave
looks to move across TX on Tuesday with some differences in speed
and placement...trend is slightly drier as it appears to be moving
more to the south and weaker. This may keep showers and
thunderstorms along the far south and in the Northern Gulf
Tuesday. Possible NW flow Wednesday keps the region mostly dry and
continues into Thursday with ridging across the area. The models
are doing a horrible job resolving anything across the eastern
portions of North America after Wed/Thursday. Have hung closer to
the NBM which keeps drier solution than the deterministic models
and keeps the region precip free with some ridging likely. Some
hints that return moisture could start as early as next Friday or
Saturday with showers and thunderstorms. With the uncertainty so
high have leaned heaviy on the ensemble blend and the drier
solution though at this time. Temps will remain close to normal
through the period with highs mainly in the 80-85 range and lows
in the 60s. ABS

&&

.AVIATION...

Scattered convection is expected to continue across the forecast
area through at least 15z in association with a MCV moving across
the region. The exceptions will likely be KBTR and KHUM, as
convection appears to have moved east of those terminals. Convection
coverage is expected to increase again by the mid afternoon as
another impulse in the southwesterly flow aloft traverses the area.
Ceilings will vary greatly during the TAF forecast period. Ceilings
will be primarily VFR from late morning through the afternoon hours
away from convection, but will deteriorate to MVFR to IFR beyond
sunset. Some patchy fog will be possible tonight at KMCB, where the
coolest air will be. 35

&&

.MARINE...

Mostly onshore flow will prevail through Sunday morning, and
Exercise Caution headlines may be necessary late tonight and Sunday
morning, primarily over the open waters. Some erratic winds with
some stronger gusts may occur with showers and thunderstorms
advancing west to east across the Gulf. A weak cold front should
push through the marine area Sunday night which will turn winds to
north to northeast across most waters going into Monday. Still some
potential for thunderstorms over the outer waters early next week. 35

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  78  66  81  59 /  90  80  70  10
BTR  79  69  82  62 /  90  70  70  10
ASD  81  68  83  62 /  70  80  60  20
MSY  82  71  83  68 /  70  70  60  20
GPT  79  69  82  65 /  60  80  60  20
PQL  82  69  84  63 /  60  80  60  20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through Sunday afternoon for LAZ034>037-039-
     040-046>050-056>065-071-072.

GM...None.
MS...Flash Flood Watch through Sunday afternoon for MSZ068>071-077-
     080>082.

GM...None.
&&
Hazardous weather outlook, May 11, 4:24 AM CDT, 4 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service New Orleans LA
424 AM CDT Sat May 11 2019

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-112130-
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana-
East Feliciana-St. Helena-Washington-St. Tammany-Iberville-
West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption-
St. James-St. John The Baptist-Upper Lafourche-St. Charles-
Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard-
Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
424 AM CDT Sat May 11 2019

This Hazardous Weather Outlook is for portions of Southeast
Louisiana...South Mississippi and the adjacent coastal waters.

.DAY ONE...Today and Tonight

A Flash Flood Watch is in effect today and tonight for southern
Mississippi and southeast Louisiana...except the immediate
Louisiana coast. Additional rainfall amounts up to 2 to 4 inches
will be possible this afternoon and evening.

Scattered to numerous thunderstorms are expected this afternoon
and evening. A few of the storms could be strong to severe and
produce gusty winds, frequent lightning, and heavy downpours of
rain. There is a slight risk of severe storms for much of the
outlook area...except the immediate Louisiana coast.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Showers and thunderstorms will be likely Sunday. A Flash Flood
Watch is in effect through Sunday with an additional 2 to 4 inches
of rain possible with locally higher amounts possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed through the weekend. Please
report any flooded roadways to local law enforcement.

In the hours before

Special weather statement, May 11, 7:49 AM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service New Orleans LA
749 AM CDT Sat May 11 2019

MSZ081-082-111315-
Jackson-Harrison-
749 AM CDT Sat May 11 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HARRISON AND
JACKSON COUNTIES...

At 748 AM CDT, a strong thunderstorm was located near Wade, or 7
miles north of Escatawpa, moving east at 40 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Moss Point, Escatawpa, Wade, Helena, Hurley, Big Point and Vancleave.

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3040 8840 3059 8891 3073 8888 3074 8887
      3073 8843 3074 8841
TIME...MOT...LOC 1248Z 290DEG 35KT 3059 8855

24/RR

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 9:02 PM CDTRiver Flood WarningLIXPike58 hr
May 10, 9:44 PM CDTSpecial Weather StatementLIXStone31 min
May 10, 9:59 PM CDTSevere Thunderstorm WarningLIXHancock, Harrison, Pearl River31 min
May 11, 12:47 AM CDTSpecial Weather StatementLIXPearl River28 min
May 11, 3:03 AM CDTAreal Flood AdvisoryLIXPearl River3 hr
May 11, 6:00 AM CDTSevere Thunderstorm WarningLIXPearl River30 min
May 11, 7:49 AM CDTSpecial Weather StatementLIXJackson26 min
May 11, 9:15 AM CDTRiver Flood WarningLIXHarrison4 days
May 11, 10:51 AM CDTRiver Flood WarningLIXPearl River58 hr
May 11, 12:04 PM CDTTornado WarningLIXHarrison26 min
May 11, 12:06 PM CDTAreal Flood WarningLIXHarrison6 hr
May 11, 12:55 PM CDTSevere Thunderstorm WarningLIXHarrison35 min
May 11, 1:08 PM CDTSevere Thunderstorm WarningLIXPike, Walthall37 min
May 11, 1:13 PM CDTFlash Flood WarningLIXPearl River6 hr
May 11, 1:16 PM CDTTornado WarningLIXHarrison14 min
May 11, 1:21 PM CDTSpecial Weather StatementLIXWalthall24 min
May 11, 1:28 PM CDTTornado WarningLIXHarrison32 min
May 11, 1:32 PM CDTSpecial Weather StatementLIXHarrison58 min
May 11, 2:07 PM CDTAreal Flood WarningLIXPearl River6 hr
May 11, 2:13 PM CDTFlash Flood WarningLIXHarrison3 hr
May 11, 3:35 PM CDTTornado WarningLIXJackson25 min
May 11, 3:51 PM CDTTornado WarningLIXHarrison24 min
May 11, 4:01 PM CDTTornado WarningLIXJackson29 min
May 11, 4:21 PM CDTTornado WarningLIXHarrison24 min
May 11, 5:08 PM CDTTornado WarningLIXHarrison9 min
May 11, 5:24 PM CDTFlash Flood WarningLIXPearl River6 hr
May 11, 5:33 PM CDTSevere Thunderstorm WarningLIXPearl River27 min
May 11, 6:18 PM CDTSevere Thunderstorm WarningLIXPearl River27 min
May 11, 6:36 PM CDTFlash Flood WarningLIXPearl River114 min
May 11, 6:48 PM CDTSpecial Weather StatementLIXPearl River27 min
May 11, 6:49 PM CDTSpecial Weather StatementLIXPearl River26 min

Nearby

Flash Flood Warnings in Mississippi, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.